... My bs runs about 140 with glyburide alone. I try to take metformin to get my bs closer to 100. Is there any other me I can take that will NOT cause diarrhea?
24 Oct 2009
You need to talk with your doctor and explain that the side-effects of the metformin make you reluctant to take it. There are other oral hypoglycaemics availabe and your doctor is the best person to suggest a different type.
See: http://www.drugs.com/condition/diabetes-mellitus-type-ii.html - you can click on individual drug names to view more details about uses, cautions, side-effects etc
12 Jan 2010
Talk to your doctor about the extended release formula of metformin. (Metformin ER). Often times, this has less adverse bowel effects. Also, take your metformin at dinner time with food.
Finally, try adding a probiotic to your daily regimen.
Good luck. Usually, bowel issues with metformin disappear within two weeks or so... so if you can stick it out, you'll be fine.
25 Aug 2011
I have the same problem with glyburide/metformin. I too get diarrhea and frequent gas etc. I told my doctor about this and he prescribed glipizide with metformin for me. I still have not taken it yet. Im kind of leery of side affects. One thing I know is glyburide does lower my bs well. I just wish oral diabetes meds didn't have stomach side affects.
3 Aug 2013
Metformin from my personal experience is strange beast! I was warned about possible diarrhea upon first taking it. Strangely I had then no diarrhea to start. Now is different. I am only 23 years on planet and considered to be still young male -- even by Japanese standards. Now after taking for some time, I begin to experience strong dark brown semi-liquid diarrhea. So strong I have had some public embarrassments! This brings only shame from family and friends! (One has to understand culture in Japan).
Therefore you are not alone in experiencing diarrhea from this drug. Please don't feel ashamed! I try not to myself. Thank you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was on 5mg glyburide 2xdaily and 500mg metformin 2-3x daily. My A1c was 8-8.5. My Dr. added 100 januvia. Afterwards my sugar were much lower so I ...
1 answer • 2 Jul 2010
When first diagnosed with diabetes, I was given Victoza, and had no noticable side effects. My dr added Metformin, 500mg 2xday, because my AC1 was ...
5 answers • 11 Mar 2013
I am type 2 diagnose 1 week now and on metformin but afraid to add the glyburide 2.5mg once per day?
Is both normal ... my metformin is 1000mg..I am afraid of side effects. ..I seem past tge metformin ones
3 answers • 10 Oct 2013